Hail, Burnett
- When
- June 24, 9:07 PM CST
- Where
- Burnett County, Alpha
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.767, -92.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 24, 2:30 PM CST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT TUE JUN 24 2003 FLOOD POTENTIAL IS THE MAIN FOCUS FOR TONIGHT. DESPITE SOME MODEL DISCONTINUITY...THE MAIN CONSENSUS OF THE MODELS IS TO BRING A SIGNIFICANT RAINFALL EVENT TO THE NORTHLAND TONIGHT AND WEDNESDAY. WILL SIDE WITH THE ETA FOR THE DETAILS... AS IT HAS BEEN CONSISTENT WITH THE DETAILS OF THE UPCOMING RAINFALL EVENT. ETA ALSO HAD A GOOD HANDLE ON THIS MORNINGS CONVECTION ACROSS THE CWA. ONLY BIG CHANGE WILL BE TO TONE DOWN THE STRENGTH OF THE SFC LOW AND THE RESULTANT WINDS. MANY PARAMETERS ARE COMING TOGETHER NICELY FOR A HEAVY RAINFALL EVENT...POSSIBLY IN AREAS WHERE THEY HAVE JUST RECEIVED A HEFTY AMOUNT OF RAIN OVER THE PAST FEW DAYS. STRONG WAA/THETA-E ADVECTION ON THE NOSE OF A DEVELOPING 60 KT LLJ WILL COMBINE WITH FORCING FROM A SYSTEM RIDING ALONG THE FRONTAL BOUNDARY TO BRING A GRADUAL INCREASE IN CONVECTION OVERNIGHT. CONVECTION SHOULD GROW NORTH OF THE DEVELOPING WARM FRONT...AND WE WILL ALSO LIKELY SEE CONVECTION FROM MCS/S DEVELOPING TO THE SOUTH AND WEST RIDE IN HERE LATER IN THE NIGHT. HPC STATED THAT SOME PLACES MAY RECEIVE IN EXCESS OF 5 INCHES...AND THIS IS CERTAINLY REASONABLE GIVEN THE VAST AMOUNT OF MOISTURE IN PLACE AND BEING TRANSPORTED INTO THE REGION. PW VALUES POOL TO OVER 2 INCHES BY LATER TONIGHT...SO DEFINITELY NO SHORTAGE OF MOISTURE. CONVECTION TO OUR S/W WILL ALSO BE ENHANCED BY STRONG MID LEVEL WINDS AND DIVERGENCE IN THE LEFT EXIT REGION OF THE UPPER LEVEL JET. CONVECTION THAT DOES DEVELOP WILL HAVE THE TENDENCY TO TRAIN...IN THE FLOW PARALLEL TO THE COLD FRONT OUT TO OUR WEST. UPDATED EARLIER TODAY TO ISSUE A FLOOD WATCH FOR THE ENTIRE AREA TONIGHT AND WEDNESDAY...SO WILL OBVIOUSLY CONTINUE THIS. WILL ALSO ADD THE MENTION OF SEVERE FOR TONIGHT...GIVEN THE STRENGTH OF THE WAA/THETA-E ADVECTION AND THE INSTABILITY. COULD BE A BREAK IN THE PCPN FOR A TIME ON WEDNESDAY...BUT THE BAD NEWS IS THAT THIS WILL GIVE THE ATMOSPHERE TIME TO DESTABILIZE AHEAD OF THE EASTWARD MOVING COLD FRONT. COULD SEE SOME SEVERE STORMS REDEVELOP DURING THE DAY ON WEDNESDAY. TEMPS SHOULD REMAIN WARM THROUGH WEDNESDAY...EXCEPT FOR POSSIBLY THE NORTHWEST PART OF THE CWA...WHERE THE FRONT WILL COME THROUGH EARLY. TEMPS THEN COOL DOWN AND DRY AIR MOVES IN FOR THE LAST HALF OF THE WEEK. .DLH...FLOOD WATCH ENTIRE CWA TONIGHT AND WEDNESDAY. DAP
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251230- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1145 AM CDT TUE JUN 24 2003 ...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE MAIN CONCERN IS LARGE HAIL AND DAMAGING WINDS...WITH THE BEST POTENTIAL ARRIVING BY LATE AFTERNOON OR EARLY EVENING. WITH NUMEROUS THUNDERSTORMS ARRIVING TONIGHT... THERE IS ALSO A POTENTIAL FOR FLOODING ACROSS THE NORTHLAND. A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN...WITH SEVERAL INCHES OF RAINFALL POSSIBLE IN SOME AREAS. SEE THE LATEST FLOOD WATCH PRODUCT FROM THE DULUTH NATIONAL WEATHER SERVICE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST WISCONSIN...WITH THUNDERSTORMS POSSIBLE ACROSS NORTHEASTERN MINNESOTA ON WEDNESDAY. THE FLOOD WATCH THAT STARTS TONIGHT CONTINUES INTO WEDNESDAY ACROSS THE WHOLE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY AND IN EXTREME WESTERN AREAS MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH WEDNESDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH DAP
MNZ033>038-WIZ001-006-007-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 830 PM CDT TUE JUN 24 2003 ...HERE IS AN UPDATE ON THE SEVERE WEATHER WATCHES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... SOUTHERN CASS...CROW WING...AITKIN...SOUTHERN SAINT LOUIS AND CARLTON. A NEW TORNADO WATCH HAS BEEN REISSUED TO REPLACE A PORTION OF THE PREVIOUS SEVERE THUNDERSTORM WATCH. THE NEW TORNADO WATCH HAS BEEN ISSUED FOR PINE COUNTY IN MINNESOTA...AND DOUGLAS...BURNETT AND WASHBURN COUNTIES OF NORTHWESTERN WISCONSIN. THE ONLY COUNTIES THAT ARE NOW IN A SEVERE WEATHER WATCH OF ANY KIND ARE PINE...DOUGLAS...BURNETT AND WASHBURN. DAP
The Duluth radar (KDLH), 122 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365288.